“Not guilty by reason of Prednisone”
BOOM! You have a flare up, you stub your toe, you have chest pain, body aches. Just pick a complication, because 9 times out of 10 the treatment plan is still the same…Drum roll please….. STEROIDS… Most often Prednisone, but steroids come in several shapes and dosages.
You get sent home and reap the reprucussions of the side effects, of a medicine that is keeping you alive. The list of side effects to steroids is endless, but for me I cringe at the thought of the wrath. The silent hunger that creeps up on you and wakes you out of a dead sleep (when/if you can actually obtain it). A hunger that claws at your insides like you have not eaten in days… When honestly it has only been 2 hours! This of course is only one of many side effects. For me, a short fuse would not begin to describe the C4 loaded box in my chest. I know it’s there, I know why I am emotional, but hell if I can control the explosion once it is ignited; most often over nothing… *BOOM*
Then as the dust settles, if you are any type of human being you assess the casualties. Often times leaving in it’s wake it’s share of emotional hurt or pain. I am not saying this is right, but at least I am human enough to admit the truth. This is the problem ladies and gentlemen, often times people say they are being “real” when in all honesty it is the “real” they want to portray. Well, me, I am here to give it to you straight. If you don’t like it, well thats okay. I would be doing everyone an injustice if I sugarcoated even a word in my blogs. The down and dirty, good/bad/and sometimes ugly truth, SHIT HAPPENS and chronic illness SUCKS…
So to make me happy… Tonight as I wrote this up, I partook in a mini fiesta in my kitchen! I’ll give it to you guys, it did in fact look like I was hiding something; As I stood in the corner of my kitchen with only the light from my iPhone flashlight, going to TOWN on some amazing chips and dips… I laughed, because I sure as hell had NO SHAME! I had ignored the hunger for so long that the hunger pains actually ensued. My stomach started cramping up and the nausea kicked into hyperdrive… SO I had a choice… Eat the chocolates in my nightstand (resealable bag!) or get up and grab something more.
I will admit, I was craving the ultimate Philly Cheesesteak at that moment. In the end, I ended up with my small little fiesta and boy it was a party in my mouth! My fellow spoonies out there know what I am talking about. The first bite of whatever meal or snack you have when your on steroids is like nirvana. You could be eating a damn burnt hot dog and it tastes like the best meal in the world! My chips and dip did just that. The first bite of my chip, I threw my head back and “mmmm”. It sounds insane, because frankly it is. How could a medicine that is supposed to help you stay alive wreak so much havoc on you. Haven’t you been through enough? I mean for heaven sake you are on the medicine because you are not well.
NEVERTHELESS… Exhibit A below is a picture of my 12:17am fiesta! It hit the spot so well, I am thinking I may actually get some sleep tonight! SO, to my fellow spoonies out there suffering from midnight, midday, mid-second hunger/craving pains… I’VE GOT YO BACK! Ain’t No Shame In My Game! Eat, not to the point of being sick… but eat. I snack regularly, I eat fruits for snacks such as bananas (to keep the Potassium balances (Yet another problem from steroids)). I also get the 100 cal snack packs and although I may eat more than one, it is better then eating a damn Philly at 3 am!
In the end, I dare someone say something to me. I almost beg for someone to say something because I would use the opportunity to ask this…
What would you do if the medicine that was supposed to save your life, is also killing you slowly?
(YOU EAT CHIPS AND DIPS! BOOM)
🙂 Good Night and sweet dreams!